Hail, Wood
- When
- June 3, 5:15 PM CST
- Where
- Wood County, 0.85 mi SW of Milladore
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.590, -89.860
A thunderstorm dropped nickel size hail as it moved through Milladore.
A warm front pushed north through central Wisconsin ahead of another frontal system over Minnesota/Iowa. Isolated storm mergers along or near the warm front produced: winds that downed trees, branches and power lines; hail to nickel size; and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A warm front pushed north through central Wisconsin ahead of another frontal system over Minnesota/Iowa. Isolated storm mergers along or near the warm front produced: winds that downed trees, branches and power lines; hail to nickel size; and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 3, 3:59 PM CST, 1 hour 16 minutes earlier.
Area Forecast Discussion National Weather Service Green Bay WI 459 PM CDT FRI JUN 3 2016 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 253 PM CDT Fri Jun 3 2016 High pressure centered over central Lake Michigan was edging east this afternoon, as low pressure approached from southeast South Dakota. A warm front was situated across southeast MN into southwest WI, and was approaching the far southwest part of the GRB forecast area. SBCAPE had increased to 600-800 j/kg near this boundary in west central and southwest WI, and was edging into central WI. Showers were pushing into our western counties, but the main bulk of the rainfall was occurring over eastern MN and northwest WI, where forcing was enhanced due to a short-wave trof and moisture convergence on the nose of a 30-40 kt LLJ. The initial short-wave trof is expected to brush through north central WI early this evening, but showers and embedded tstms will progress east as the 850 mb warm front lifts north, and the LLJ shifts east through the area. The best bet for strong to marginally severe thunderstorms should be over central WI during the late afternoon and early evening, in close proximity to the sfc warm front and associated instability axis. Once surface-based instability wanes, the severe threat should diminish, as elevated instability is fairly weak during the overnight period. Have attrempted to workd a diminishing trend in pops after midnight, after the initial band of pcpn moves through. The threat of showers and tstms will increase again on Saturday as the main upper trof and associated sfc low move into the region. Severe threat will hinge on whether there is enough breaks in the clouds and shower activity to allow discrete cells to develop. Instability is marginal, with CAPE only expected to be in the 800-1200 j/kg range, and deep layer shear is forecast to decrease to 20 to 30 kts during the afternoon. The strongest instability is expected to develop just ahead of the sfc low over central WI, so perhaps a few strong tstms may develop there. .LONG TERM...Saturday Night Through Friday Issued at 253 PM CDT Fri Jun 3 2016 A slowly moving low pressure system will bring cool and wet conditions to the western Great Lakes region this weekend and continue on through early next week as it slowly exits the region. Several shortwaves embedded in the mid level trough will combine with instability to bring thunderstorms to the area, which will be maximized during the daytime hours during peak heating. High pressure will push in from the west Monday night and Tuesday, bringing dry conditions to the area by the middle of next week. Dry conditions will be short lived as another low pressure system tracks through the Great Lakes by the end of the week. Confidence in the timing of this precipitation is fairly low as the long range models differ quite a bit that far out in the forecast. && .AVIATION...for 00Z TAF Issuance Issued at 459 PM CDT Fri Jun 3 2016 An approaching upper level system with a frontal system will bring periods of showers and thunderstorms to the area tonight through sunday. The stronger storms this evening will likely be focused over central wisconsin near a warm front. Cigs and visibilities will gradually lower to a mix of vfr and mvfr tonight and then continue to lower to mvfr cigs this weekend. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Kurimski AVIATION.......TDH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 321 PM CDT FRI JUN 3 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 321 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A FEW STRONG STORMS WITH GUSTY WINDS AND HAIL ARE POSSIBLE OVER CENTRAL WISCONSIN EARLY THIS EVENING. LOCALLY HEAVY RAINFALL IS ANTICIPATED OVER NORTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED AT TIMES SATURDAY AND SATURDAY NIGHT. THERE IS A MARGINAL RISK OF SEVERE STORMS WITH LARGE HAIL AND STRONG WINDS DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY, AS WELL AS WEDNESDAY NIGHT THROUGH FRIDAY. SEVERE WEATHER DOES NOT APPEAR LIKELY DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT, THOUGH SPOTTERS ARE ASKED TO REPORT ANY STRONG WINDS OR HAIL THAT MIGHT OCCUR. LMZ521-522-541>543-042030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 321 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT, BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED AT TIMES SATURDAY AND SATURDAY NIGHT, BUT SEVERE WEATHER IS NOT ANTICIPATED. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY, AS WELL AS WEDNESDAY NIGHT THROUGH FRIDAY. SEVERE WEATHER DOES NOT APPEAR LIKELY DURING THIS PERIOD. KIECKBUSCH/KURIMSKI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
535 PM CDT FRI JUN 3 2016
WIZ030-035-032315-
WOOD WI-MARATHON WI-
535 PM CDT FRI JUN 3 2016
...STRONG THUNDERSTORMS APPROACHING CENTRAL WISCONSIN...
AT 533 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR THORP TO NEAR MILLSTON. MOVEMENT WAS EAST
AT 30 MPH.
THIS LINE OF STORMS IS PRODUCING A GUST FRONT WITH WINDS GUSTS OF 40
TO 50 MPH MPH POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WAUSAU...MARSHFIELD...RIB MOUNTAIN...MOSINEE...ABBOTSFORD...SPENCER...
PITTSVILLE...BABCOCK...COLBY AND STRATFORD.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4503 9031 4504 9020 4512 9020 4512 8970
4468 8971 4468 8985 4447 8983 4425 9001
4425 9032
TIME...MOT...LOC 2233Z 260DEG 25KT 4494 9069 4426 9071
TDHThe La Crosse radar (KARX), 136 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
A thunderstorm dropped nickel size hail as it moved through Milladore.
Thunderstorm winds downed trees southeast of Stratford, in the township of Day. The time of this report was estimated based on radar data.
Thunderstorm winds downed at least two trees and several branches about two miles north of Highway 10, on Shady Road.
Thunderstorm winds downed trees west of Wausau, in the township of Stettin. The time of this report was estimated based on radar data.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2016Every state in 2016This day in weather historyWarnings in Wisconsin, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631588, 631590, 631592, 631593.